MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE DEPTH ELECTRODE

AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE DEPTH ELECTRODE
Model Number RD14R-SP05X-000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
During explant one electrode broke and remained within the patient's brain requiring an additional procedure to remove it completely.Post op ct and xr confirmed the fragment after the first attempt of explantation.A successful complete extraction of the remnant electrode was confirmed by another ct and xr after the second explant.There were no visible radio graphic injuries or neurologic deficits after the explant.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for evaluation, however only the half left as remnant in the patient was returned.For the evaluation, the product underwent a visual examination to try to determine root cause.During the exam, it was found the electrode showed signs of twisting, kinking and was split in half.The complaint had been confirmed and an investigation showed a potential root cause is the electrode may have been caught on the skull or bottom of the anchor bolt thus causing the electrode to stretch and pull.Therefore, the damage to healthy tissue is being evaluated against the use fmea since the deficiency is a result of the use of the electrode and not a result of the process or testing of the electrode.The risk file matches the risk file present in the preliminary risk assessment.The calculated occurrence level matches the occurrence level present in the risk file and the resulting risk level will remain "alap".No further action is needed at this time.

Brand Name
SPENCER PROBE DEPTH ELECTRODE
Common Device Name
DEPTH ELECTRODE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
monique-elise alamina
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key21942636
Report Number2183456-2025-00004
Device Sequence Number9055940
Product Code GZL
UDI-Device Identifier00841823109019
UDI-Public841823109019
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K223269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRD14R-SP05X-000
Device Catalogue NumberRD14R-SP05X-000
Device Lot Number903904905
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown